I am a 33 year old male that has been taking Strattera for around 10 days. I have been working up to 54 mg (3 x 18mg) and have been on this dose for around 4 days. I also take 100 mg of Zoloft for depression.
I have had the common side effects of constipation, drymouth, and tiredness, but those--for the most part--have subsided. I'm now, however, experiencing an odd (and uncomfortable) sensation when ejaculating. I'm not sure if this is from the Strattera alone or in combination with the Zoloft. I'm hoping others may share similar experiences? (just knowing the cause may be a bit comforting!)
Upon ejaculation, which doesn't seem to "shoot" far, I get a backed up, swelling feeling in my testicles. Of course, this is pretty painful. The severity of this feeling slowly subsides over about 5 minutes. I'm thinking this may have something to do with a swollen prostate? Is this a "retrograde" ejaculation? I'm aware of the sexual dysfunction Zoloft can cause, but I've been on it for over 2 years and have never had an experience like this. Any ideas (or shared side effects) would be appreciated and help ease my mind!
I also have similar problem with strattera, except that I have no swelling but pain. Also I get frequent urge to urinate , constipation, flatulance & very disturbed sleep. I have now scaled down my dosage to 40mg/day from 80 mg/day but still the problem persists.
What dosage are you in right now. Other than strat Iam taking 100mg/day of wellbutrin.
You're not alone. My fiancee has been on Strat. for almost a month. He has never taken any other ADHD meds before, and he has the same sensations you describe when ejaculating. Hopes it subsides.
Today has been my 8th day on strattera. Today while urinating, the last few drops didnt't come out like usual, instead it was a rather copious amount of semen. I've also had semen leak unexpectedly a couple of times since taking the med. It's almost as if theres an abundance of fluid being produced. I am 40 years old and am only on strattera. I was also curious if this had happened to anyone else. Otherwise, I have been satisfied with the med. so far.
Started Strattera yesterday and am having the same sensation post climax. Strong urge to urinate almost as if prostate is swollen. I too hope it subsides because the improvement in focus is already noticable. I am taking no other SSRI's or other meds other than a tapering dose of ritalin. Has anyone seen any literature on this side effect?
I'm a 25 year-old male, just started Strattera 40 mg yesterday. It definitely does something weird to the male sex organs. First of all sexual desire and ability to get aroused is significantly impared, similar to when I was on SSRI's. When I do get aroused, however, before climax I have a large "premature" leakage of semen that oozes out, then during climax I have an otherwise normal ejaculation but with slight pain in the entire pelvic area. Never experienced this before, even when I was on the SSRI's. Any other adult male on Strattera notice this?
I am a 37 year old male on 60 mg Strattera and 100 mg Wellbutrin per day. Initially, I had the same "sensation" during ejaculation. In addition to that, I had the following occur; I was running during lunch which is common for me. At around the 3-mile mark (in a 5 mile run), I suddenly felt the urge to urinate. Luckily, I was running along the beach and was able to go immediately. I got another 50 yards or so, and felt the urge again. I stopped, went again, but very little came out. Another 25 yards, felt the urge once again, but this time I couldnít go at all. I felt a lot of pain, and couldnít even walk. Again, as luck would have it, a friend was having lunch nearby, so I hobbled to towards their way and had them take me to the emergency room. Yes it was that painful. I felt like I was going to pee my pants, but when I would stand at the toilet, nothing came out. To make a long story short, the doctor at the ER knew what meds I was taking, but didnít attribute this sensation to the Strattera. They ran a urinalysis and found nothing. They also performed an STD test (talk about pain, I had to hold back my reflexes from punching the guy). So they put me on some antibiotics and sent me on my way, in case it was a bladder infection their tests couldnít detect.
I have been taking strattera (first 40, then 80) for about two weeks. I am continuing my ritalin doses along with the new med. I have not noticed the urinary retention. What I have noticed follows:
1. Ejeculation and orgasm are not in synch. There is a significant ejaculation without much force, followed at some point by orgasm with minimal volume of ejaculate. Sometimes there is some discomfort, but not enough to keep me from trying again.
2. Some headaches--fairly minor except one that was more likely due to dehydration and too much time in the south texas sun.
3. Severe nausea if I take it without eating at least part of breakfast first. I have never cared much for breakfast, but this is a habit I'm willing to change.
4. Possibly some depressive symptoms. This may make me quit the medicine and stick with ritalin. I don't like feeling that way.
I forgot my meds when I went out of town this weekend, and I felt really good. Today I resumed it, and felt a little bad again. I am on the verge of stopping, but I'll give strattera another two weeks, unless these symptoms get worse. For now I'm going to split the dose into 40mg in the morning and 40 in the afternoon.
Of course, I don't advise anybody to change the way they take any medicine without talking to their doctor first.
25 year old male, been on Strattera for 5 days and definitely experience the sexual side-effects described. Ejaculation and orgasm seem to be "out of sinc" as someone mentioned. End of ejaculation is painful and is accompanied by the sensation that semen that was meant to come out got "backed up" along the way. Followed by an intense desire to urinate. Was worried enough that I sought out this messageboard.
Has anyone had these side-effects subside after an extended period of regular use? Any indication of how common these side-effects are? Any other valuable sources of information others like myself might benefit from? Thanks guys.
26 year old male who has been on Straterra for 6 days now at 40 mg/day and is basically experiencing all the side effects listed in this topic:
- urge to urinate when there is nothing to **** out
- seminal fluid discharge for no reason following urination
- arrousal difficulty
- out of sync orgasms
I would like to hear from any of the original posters to this thread. Has you situation improved?
Otherwise, no complaints about the stuff and I would like to stay on but keeping a healthy sex life is pretty important too. I am also on 10mg/day of Lexapro.
In reply to johnny2678, it's now day 38 for me and all the items you listed still continue to be side effects with me. To elaborate a little further, I find that when I have the urge to urinate (immediately after urinating), that a seminal discharge is sure to follow. I find it helpful to "milk out" remaining seminal fluid from the urethra when this occurs.
I mentioned these side effects to my doctor and I also contacted the Lilly Answers Center and they both seemed unaware of this. It may help if those experiencing these side effects to call the above mentioned.